Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 2, 2015, 6:13 PM MST for Greenlee County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 6:13 PM MST (01:13 UTC)
- Expired
- Jul 2, 2015, 7:00 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 164 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2650 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS85 KTWC 030113 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 613 PM MST THU JUL 2 2015 AZZ509-510-030200- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 613 PM MST THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND CENTRAL GREENLEE COUNTIES UNTIL 700 PM MST... AT 610 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS NEAR AND SOUTHWEST OF CLIFTON...MOVING SOUTHWEST AT 20 MPH. THIS STORM WILL LIKELY IMPACT HIGHWAY 191 BETWEEN SAFFORD AND CLIFTON WITH WIND GUSTS UP TO 50 MPH WHICH MAY PRODUCE LOCALIZED BLOWING DUST...AS WELL AS HALF INCH HAIL. LOCATIONS IMPACTED INCLUDE... CLIFTON...MORENCI AND GUTHRIE. LAT...LON 3269 10934 3294 10977 3321 10929 3304 10913 TIME...MOT...LOC 0110Z 041DEG 18KT 3290 10942 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:45 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 2, 2:45 PM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST THU JUL 2 2015 .SYNOPSIS...AFTER LESS THUNDERSTORM ACTIVITY THIS AFTERNOON...EXPECT A STEADY INCREASE IN THE NUMBER OF STORMS BY THIS WEEKEND. SLOWER MOVING STORMS WILL START TO INCREASE HEAVY RAINFALL CONCERNS WITH WET MICROBURSTS POSSIBLE. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND. && .DISCUSSION...THE ATMOSPHERE IS TEMPORARILY BECOMING MORE STABLE WITH A MUCH WEAKER FLOW AS THE RIDGE AXIS REORIENTS FROM A POSITION NORTH OF OUR AREA TO ONE THAT IS MORE TYPICALLY AMPLIFIED EAST OF OUR AREA. AS THIS HAPPENS THE BRISK EASTERLY FLOW IS TURNING INTO AN INCREASING AND DEEPENING SOUTHERLY FLOW. SO FOR TODAY...NOT MUCH. FRIDAY WILL START TO INCREASE A BIT AS THE NEW FLOW REGIME SETS UP...THEN INCREASING THUNDERSTORMS FOR THE WEEKEND INTO EARLY NEXT WEEK. THESE WILL BE MORE TYPICAL SUMMER THUNDERSTORMS WITH HEAVY RAIN AND ISOLATED WET MICROBURST CONCERNS...NOT THE STRONG MESOCYCLONES OF TUESDAY. SATURDAY WILL BE BUSY SOUTH OF TUCSON WITH POSSIBLE OUTFLOWS FROM THE SOUTH IMPACTING METRO TUCSON IN THE EARLY EVENING HOURS. BY SUNDAY AND SUNDAY NIGHT THE LONG SOUTHERLY ENHANCED FETCH WILL BE IN PLACE WITH MARKEDLY INCREASED THUNDERSTORM COVERAGE. AT THAT POINT THE LARGE SCALE PATTERN SUGGESTS A SIGNIFICANT WEAKNESS UNDERCUTTING THE RIDGE TO OUR WEST WHILE HIGH PRESSURE WEAKENS TO OUR EAST. THE PROBLEM IS OUR MEAN FLOW MAY BECOME MORE SOUTHWESTERLY THAN SOUTHERLY WITH THIS...PUSHING THE BETTER CHANCE OF THUNDERSTORMS MAINLY EAST OF OUR AREA. THERE WILL BE A TIGHT GRADIENT OF STORM ACTIVITY...DIMINISHING FROM EAST TO WEST WITH A MINOR DIFFERENCE IN POSITION OF LARGER SCALE FEATURES MAKING A BIG DIFFERENCE IN THE CONVECTION FORECAST FOR SOUTHEAST ARIZONA. BEST GUESS IS THAT AFTER MONDAY...WESTERN AREAS WILL SEE LESS COVERAGE WHILE SOUTHEASTERN AND EASTERN AREAS REMAIN BUSIER. && .AVIATION...VALID THRU 04/00Z. ISOLATED THUNDERSTORMS DEVELOPING IN THE AFTERNOON...MAINLY NEAR THE MOUNTAINS SOUTH AND EAST OF KTUS. SLOW CLEARING OVERNIGHT BEFORE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. BRIEF WIND GUSTS OF 30-45 KTS AND MVFR CONDITIONS POSSIBLE NEAR THE STRONGEST STORMS. OTHERWISE EXPECT NORMAL DIURNAL WIND TRENDS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NOT AS MANY STORMS AROUND TODAY...OTHERWISE ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO THE UPCOMING HOLIDAY WEEKEND WITH HIGH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/LADER
In the hours before
Special weather statement, Jul 2, 5:10 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 510 PM MST THU JUL 2 2015 AZZ509-510-030100- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 510 PM MST THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE COUNTY UNTIL 600 PM MST... AT 508 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MORENCI...MOVING SOUTHWEST AT 20 MPH. ALTHOUGH THIS STORM APPEARS TO BE WEAKENING...WINDS IN EXCESS OF 45 MPH WILL MOVE SOUTHWEST OUT AHEAD OF THIS STORM...IMPACTING BOTH CLIFTON AND MORENCI. LAT...LON 3298 10929 3316 10947 3337 10914 3301 10911 TIME...MOT...LOC 0008Z 047DEG 16KT 3316 10927
Special weather statement, Jul 2, 6:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 613 PM MST THU JUL 2 2015 AZZ509-510-030200- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 613 PM MST THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND CENTRAL GREENLEE COUNTIES UNTIL 700 PM MST... AT 610 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS NEAR AND SOUTHWEST OF CLIFTON...MOVING SOUTHWEST AT 20 MPH. THIS STORM WILL LIKELY IMPACT HIGHWAY 191 BETWEEN SAFFORD AND CLIFTON WITH WIND GUSTS UP TO 50 MPH WHICH MAY PRODUCE LOCALIZED BLOWING DUST...AS WELL AS HALF INCH HAIL. LOCATIONS IMPACTED INCLUDE... CLIFTON...MORENCI AND GUTHRIE. LAT...LON 3269 10934 3294 10977 3321 10929 3304 10913 TIME...MOT...LOC 0110Z 041DEG 18KT 3290 10942
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:10 PM MST | Special Weather Statement | TWC | Greenlee | 50 min |
| Jul 2, 7:17 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Jul 2, 7:22 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 23 min |
| Jul 2, 7:53 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Jul 3, 1:34 AM MST | Special Weather Statement | TWC | Graham | 41 min |
| Jul 3, 2:24 AM MST | Areal Flood Advisory | TWC | Graham | 111 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.